Tennessee, 2022Winter Storm and Winter Weather in Tennessee, January 2 to 3, 2022
January 2 to 3, 2022 · NWS OHX · 32 events in 32 counties and zones
After severe storms affected Middle Tennessee on January 1, light rain moved back across Middle Tennessee during the late morning hours on January 2. This rain changed to snow during the afternoon and evening hours, before ending in the early morning on January 3.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After severe storms affected Middle Tennessee on January 1, light rain moved back across Middle Tennessee during the late morning hours on January 2. This rain changed to snow during the afternoon and evening hours, before ending in the early morning on January 3. Snowfall amounts ranged from 1 inch or less near the Kentucky border, up to 9 inches in parts of Bedford County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 2, 2:27 PM CST, 33 minutes earlier.
Area forecast discussion, Jan 2, 2:27 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
227 PM CST Sun Jan 2 2022
.DISCUSSION...
Closed upper low now nearing the MS river expected to slide just to
our south through tonight, pushing well east before sunrise Monday.
This upper low has a pretty good moisture source and that plus
pretty decent UVV will give a shot of winter pcpn, which has
already started across our northwest. Temps falling and this
trend will continue. We will likely see a slow changeover through
the reminder of the day, become all snow this evening. Snow amount
vary greatly in latest HiRes models. Several CAMs showing very
high bullseye's here and there...but current thinking is most
areas west of the Plateau will see .5 to 2 inches, with 2-3 on the
Plateau. These amounts will be mostly on grassy, exposed
surfaces. Roads surfaces quite warm and much of this will melt
while falling. Elevated surfaces such as bridges/overpasses may
see some slick spots late tonight, and for the morning commute.
Now looking at this track it is possible a deformation/heavier
snow band catches parts of the south/east and amounts there go a
bit higher.
Behind the deep upper low, our flow flattens out and we will see a
slow southwest shift on Wednesday as another upper wave
approaches. Wednesday night another cold front will push through.
This front stalls to our south, and a SFC wave eventually rides
up along it early Thursday. GFS/ECM continue to flip-flop, with
the GFS much drier than the ECM. ECM lifts a good bit of moisture
up across our south/east, while GFS pcpn extremely limited. Temps
will again be quite cool as well and onset of any developing pcpn
will probably be a mix, although the south changes to mainly rain
in the afternoon. Still all kinds of uncertainty with this
system, other than any developing pcpn should be gone pretty quick
Thursday evening.
And with such progressive flow, we are looking at another cold front
pushing through early Sunday. Temps are fairly warm and any pcpn
with system looking to be all liquid. There should be a decent
band of rain associated, which will move out Sunday evening.
&&
.AVIATION...
18Z TAF DISCUSSION.
Poor flying conditions for all sites this afternoon and overnight
as rain spreads north and east and gradually transitions to snow.
Gusty northwest winds will also accompany the precip as will MVFR
to IFR cigs. Snow will continue for much of the evening and
eventually end from CKV to CSV from 07z to 10z. Cigs will start to
improve after 12z Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 25 39 24 50 38 / 80 0 0 0 0
Clarksville 23 39 22 49 37 / 50 0 0 0 0
Crossville 23 35 21 46 34 / 100 0 0 0 0
Columbia 24 40 20 50 36 / 80 0 0 0 0
Lawrenceburg 24 38 19 50 37 / 90 0 0 0 0
Waverly 23 39 23 49 37 / 60 0 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 3 AM CST Monday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.
&&
DISCUSSION......07
AVIATION........11
Hazardous weather outlook, Jan 2, 4:58 AM CST, 10 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
458 AM CST Sun Jan 2 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-031100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
458 AM CST Sun Jan 2 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
A Winter Weather Advisory is in effect from 3 pm today until 3 am
Monday morning. Generally, 1 to 2 inches is expected across all of
Middle TN. However, a little more is possible on the Cumberland
Plateau. Expect slick roads and travel impacts in many areas Monday
morning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Snowfall measurements will be helpful. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.
27
Winter Weather, Montgomery
- When
- January 2, 3:00 PM CST to 10:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across Montgomery County. CoCoRaHS station Clarksville 13.6 SSE measured 1.6 inches of snow, and CoCoRaHS station Clarksville 10.2 WSW measured 1.0 inches of snow.
Winter Weather, Robertson
- When
- January 2, 3:00 PM CST to 10:00 PM CST
- Where
- Robertson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across the county. CoCoRaHS station Springfield 1.8 WSW measured 2.0 inches of snow, CoCoRaHS station Cedar Hill 2.6 N measured 0.7 inches of snow, and CoCoRaHS station Greenbrier 1.3 ESE measured 0.5 inches of snow.
Winter Weather, Sumner
- When
- January 2, 3:00 PM CST to January 3, 1:00 AM CST
- Where
- Sumner forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across the county. CoCoRaHS station Bethpage 4.5 NW measured 1.5 inches of snow, and CoCoRaHS station Westmoreland 5.4 NNE measured 1.3 inches of snow.
Winter Weather, Houston
- When
- January 2, 3:00 PM CST to 10:00 PM CST
- Where
- Houston forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.286, -87.717 (the zone’s center; the record gives no point)
Up to around 2 inches of snow fell across the county. CoCoRaHS station Erin 5.4 ESE measured 2.0 inches of snow.
Winter Weather, Dickson
- When
- January 2, 3:00 PM CST to 11:00 PM CST
- Where
- Dickson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across the county. CoCoRaHS station Vanleer 2.8 SE measured 1.8 inches of snow, and CoCoRaHS station Dickson 6.3 WSW measured 1.5 inches of snow.
Winter Weather, Cheatham
- When
- January 2, 3:00 PM CST to January 3, 1:00 AM CST
- Where
- Cheatham forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.261, -87.087 (the zone’s center; the record gives no point)
Up to around 2 inches of snow fell across the county. CoCoRaHS station Kingston Springs 2.8 WNW measured 1.2 inches of snow.
Winter Weather, Davidson
- When
- January 2, 3:00 PM CST to January 3, 1:00 AM CST
- Where
- Davidson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Up to 3 inches of snow fell across the county. Nashville International Airport measured 2.4 inches of snow. CoCoRaHS station Nashville 5.2 S measured 2.9 inches of snow, and CoCoRaHS station Belle Meade 0.4 W measured 2.3 inches of snow.
Winter Weather, Perry
- When
- January 2, 3:00 PM CST to 11:00 PM CST
- Where
- Perry forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.643, -87.859 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across the county. The Lobelville COOP observer measured 2.0 inches of snow.
Winter Weather, Hickman
- When
- January 2, 3:00 PM CST to January 3, 12:00 AM CST
- Where
- Hickman forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across the county. CoCoRaHS station Bon Aqua 3.0 ESE measured 1.8 inches of snow.
Winter Weather, Lewis
- When
- January 2, 3:00 PM CST to January 3, 12:00 AM CST
- Where
- Lewis forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.527, -87.493 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across the county. CoCoRaHS station Hohenwald 2.2 SE measured 0.7 inches of snow.
Winter Weather, Wayne
- When
- January 2, 3:00 PM CST to January 3, 12:00 AM CST
- Where
- Wayne forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.240, -87.788 (the zone’s center; the record gives no point)
Up to 3 inches of snow fell across the county. CoCoRaHS station Waynesboro 4.7 WSW measured 2.5 inches of snow.
Winter Weather, Lawrence
- When
- January 2, 3:00 PM CST to January 3, 1:00 AM CST
- Where
- Lawrence forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Up to 3 inches of snow fell across the county. CoCoRaHS station Lawrenceburg 8.8 SE measured 2.3 inches of snow, and CoCoRaHS station Loretto 5.2 NE measured 1.0 inch of snow.
Winter Storm, Maury
- When
- January 2, 3:00 PM CST to January 3, 2:00 AM CST
- Where
- Maury forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
Up to 4 inches of snow fell across the county. CoCoRaHS station Columbia 1.2 SSW measured 3.5 inches of snow, and CoCoRaHS station Hampshire 2.7 SW measured 2.0 inches of snow.
Winter Weather, Clay
- When
- January 2, 4:00 PM CST to January 3, 2:00 AM CST
- Where
- Clay forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
Up to 3 inches of snow fell across the county. CoCoRaHS station Celina 0.3 NNE measured 3.1 inches of snow, and CoCoRaHS station Red Boiling Springs 6.7 NNE measured 1.6 inches of snow.
Winter Storm, Wilson
- When
- January 2, 4:00 PM CST to January 3, 2:00 AM CST
- Where
- Wilson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Up to 5 inches of snow fell across the county. CoCoRaHS station Lebanon 11.5 SSE measured 5.0 inches of snow, and CoCoRaHS station Lebanon 8.4 SSW measured 4.0 inches of snow. NWS Nashville measured 1.6 inches of snow.
Winter Storm, Smith
- When
- January 2, 4:00 PM CST to January 3, 3:00 AM CST
- Where
- Smith forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Up to 5 inches of snow fell across the county. CoCoRaHS station Elmwood 4.5 NNE measured 5.0 inches of snow, and CoCoRaHS station Carthage 8.7 NNE measured 3.0 inches of snow.
Winter Storm, Williamson
- When
- January 2, 4:00 PM CST to January 3, 2:00 AM CST
- Where
- Williamson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Up to 5 inches of snow fell across the county. CoCoRaHS station Nolensville 2.4 SW measured 5.0 inches of snow, and CoCoRaHS station Fairview 1.9 WNW measured 2.5 inches of snow. The COOP observer in Brentwood measured 4.0 inches of snow, and the COOP observer in Fairview measured 2.0 inches of snow.
Winter Storm, Rutherford
- When
- January 2, 4:00 PM CST to January 3, 2:00 AM CST
- Where
- Rutherford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Up to 8 inches of snow fell across the county. CoCoRaHS station Murfreesboro 8.7 E measured 7.0 inches of snow, CoCoRaHS station Milton 1.5 W measured 6.8 inches of snow, and CoCoRaHS station Smyrna 2.1 E measured 3.0 inches of snow. The COOP observer in Christiana measured 7.8 inches of snow, and the COOP observer in Murfreesboro measured 5.0 inches of snow.
Winter Storm, Cannon
- When
- January 2, 4:00 PM CST to January 3, 2:00 AM CST
- Where
- Cannon forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Up to 4 inches of snow fell across the county. CoCoRaHS station Woodbury 4.0 SE measured 3.5 inches of snow, and CoCoRaHS station Centertown 9.0 WSW measured 3.0 inches of snow.
Winter Weather, Pickett
- When
- January 2, 5:00 PM CST to January 3, 3:00 AM CST
- Where
- Pickett forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Up to 3 inches of snow fell across the county. CoCoRaHS station Byrdstown 2.8 SSW measured 3.0 inches of snow.
Winter Storm, Overton
- When
- January 2, 5:00 PM CST to January 3, 3:00 AM CST
- Where
- Overton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Up to 4 inches of snow fell across the county. CoCoRaHS station Rickman 3.8 ESE measured 3.4 inches of snow, and CoCoRaHS station Livingston 4.1 WSW measured 2.5 inches of snow.
Winter Storm, Fentress
- When
- January 2, 5:00 PM CST to January 3, 3:00 AM CST
- Where
- Fentress forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Up to 5 inches of snow fell across the county. CoCoRaHS station Jamestown 3.1 SE measured 5.0 inches of snow, and CoCoRaHS station Jamestown 12.9 S measured 4.1 inches of snow. The COOP observer in Jamestown measured 4.0 inches of snow.
Winter Storm, Putnam
- When
- January 2, 5:00 PM CST to January 3, 2:00 AM CST
- Where
- Putnam forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Up to 5 inches of snow fell across the county. CoCoRaHS station Baxter 2.6 S measured 5.0 inches of snow, and CoCoRaHS station Cookeville 5.4 WNW measured 3.0 inches of snow. The COOP observer in Monterey measured 4.0 inches of snow, and the COOP observer in Cookeville measured 3.0 inches of snow.
Winter Storm, Dekalb
- When
- January 2, 5:00 PM CST to January 3, 2:00 AM CST
- Where
- Dekalb forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Up to 7 inches of snow fell across the county. CoCoRaHS station Dowelltown 5.8 NE measured 6.8 inches of snow, and CoCoRaHS station Silver Point 3.0 SSE measured 3.8 inches of snow.
Winter Storm, White
- When
- January 2, 5:00 PM CST to January 3, 3:00 AM CST
- Where
- White forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Up to 5 inches of snow fell across the county. CoCoRaHS station Sparta 8.6 NW measured 4.4 inches of snow, and CoCoRaHS station Sparta 5.6 NW measured 4.0 inches of snow. The COOP observer in Sparta measured 2.0 inches of snow.
Winter Storm, Cumberland
- When
- January 2, 5:00 PM CST to January 3, 3:00 AM CST
- Where
- Cumberland forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Up to 5 inches of snow fell across the county. CoCoRaHS station Crossville 0.9 S measured 5.0 inches of snow, and CoCoRaHS station Fairfield Glade 0.1 NNW measured 2.8 inches of snow. The COOP observer at the Crossville Ag Station measured 3.5 inches of snow.
Winter Storm, Warren
- When
- January 2, 5:00 PM CST to January 3, 3:00 AM CST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Up to 7 inches of snow fell across the county. CoCoRaHS station Mcminnville 8.5 ESE measured 7.0 inches of snow, and CoCoRaHS station Morrison 1.9 SSW measured 7.0 inches of snow. The COOP observer at Rock Island State Park measured 2.0 I inches of snow.
Winter Storm, Marshall
- When
- January 2, 5:00 PM CST to January 3, 2:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Up to 7 inches of snow fell across the county. CoCoRaHS station Lewisburg 6.2 SSE measured 7.0 inches of snow, and CoCoRaHS station Cornersville 3.6 SE measured 4.3 inches of snow. The COOP observer at Lewisburg Ag Station measured 4.0 inches of snow.
Winter Storm, Bedford
- When
- January 2, 5:00 PM CST to January 3, 2:00 AM CST
- Where
- Bedford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Up to 9 inches of snow fell across the county. CoCoRaHS station Petersburg 7.3 N measured 8.2 inches of snow, and CoCoRaHS station Bell Buckle 2.0 SE measured 6.0 inches of snow.
Winter Storm, Coffee
- When
- January 2, 5:00 PM CST to January 3, 3:00 AM CST
- Where
- Coffee forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Up to 5 inches of snow fell across the county. CoCoRaHS station Manchester 9.2 NNW measured 5.0 inches of snow, and CoCoRaHS station Manchester 6.5 ENE measured 4.5 inches of snow.
Winter Storm, Grundy
- When
- January 2, 5:00 PM CST to January 3, 3:00 AM CST
- Where
- Grundy forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Up to 4 inches of snow fell across the county. CoCoRaHS station Beersheba Springs 2.1 ENE measured 3.5 inches of snow. The COOP observer in Coalmont measured 2.6 inches of snow.
Winter Storm, Giles
- When
- January 2, 5:00 PM CST to January 3, 2:00 AM CST
- Where
- Giles forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Up to 4 inches of snow fell across the county. The COOP observer in Pulaski measured 3.5 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Winter Storm in Georgia, January 2 to 3, 20221 death · $417,000 · EF0 · 27 events
- Rip Current in Puerto Rico, January 2 to 5, 20221 death · 1 event
- Winter Storm and Winter Weather in Virginia, January 2 to 3, 2022$31,000 · 27 events
- Tornado and Damaging Winds in Florida, January 2, 2022$57,000 · EF0 · 10 events
- Winter Storm and Flooding in Oregon, January 2 to 5, 2022$38,000 · 83 kt wind · 17 events
- Damaging Winds in Georgia, January 2, 2022$57,000 · 65 kt wind · 6 events
- Heavy Snow in Tennessee, January 2 to 3, 202222 events
- Damaging Winds in Alabama, January 2, 2022$21,000 · 50 kt wind · 5 events
- Heavy Snow and High Wind in Oregon, January 2 to 7, 202281 kt wind · 15 events
- Heavy Snow and High Wind in Washington, January 2 to 7, 202270 kt wind · 14 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 2 to 3, 202213 events
- Winter Weather in Tennessee, January 2, 202211 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1004592, 1004593, 1004594, 1004598, 1006035, 1006036, 1006037, 1006038, 1006039, 1006040, 1006041, 1006042, 1006066, 1004596, 1006048, 1006049, 1006062, 1006063, 1006064, 1004597, 1006050, 1006051, 1006054, 1006056, 1006058, 1006061, 1006065, 1006067, 1006068, 1006069, 1006070, 1006071.